Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 47, NWS Mobile, AL

March 18, 2021

NWS Mobile, AL issued this special marine warning at Mar 18, 2021, 4:09 AM CDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 4:09 AM CDT (09:09 UTC)
Expired
Mar 18, 2021, 5:00 AM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

349 
WHUS54 KMOB 180909
SMWMOB
GMZ635-636-181000-
/O.NEW.KMOB.MA.W.0047.210318T0909Z-210318T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
409 AM CDT Thu Mar 18 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Eastern Choctawhatchee Bay...
  Western Choctawhatchee Bay...

* Until 500 AM CDT.

* At 409 AM CDT, a strong thunderstorm was located over West
  Choctawhatchee Bay, or near Destin, moving east at 40 knots.

  HAZARD...Wind gusts to 40 knots.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  West Choctawhatchee Bay, East Choctawhatchee Bay, Highway 331
  Bridge, Mid Bay Bridge and Shalimar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CDT for northwestern
Florida...and the adjacent coastal waters.

&&

LAT...LON 3043 8625 3043 8626 3039 8625 3042 8631
      3038 8633 3042 8649 3039 8650 3040 8659
      3043 8662 3045 8661 3046 8649 3052 8650
      3048 8647 3051 8645 3051 8642 3049 8645
      3045 8642 3047 8614 3045 8616 3038 8612
TIME...MOT...LOC 0909Z 271DEG 41KT 3043 8653 

HAIL...0.00IN
WIND...40KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 18, 12:17 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 18, 12:17 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1217 AM CDT Thu Mar 18 2021

.AVIATION...
06Z issuance...A broken line of showers and thunderstorms moving
across the area is dropping low to mid MVFR level conditions across
the area temporarily to IFR in heavy rain. Conditions will rise
quickly to VFR within several hours after the rain ends as a cold
front moves east across the forecast area. Southerly winds 10 to 15
knots and gusty will precede the line of precipitation, with west,
then northwest winds around 15 knots and gusty following the cold
front's passage during the day. Winds will settle to around 10 knots
after 00Z.
/16

&&

.PREV DISCUSSION... /issued 1031 PM CDT Wed Mar 17 2021/

NEAR TERM /Now Through Friday/...Currently, an upper level low was
moving over the ArkLaTex, with an associated occluding surface low
moving towards the Tennessee River Valley/MidWest. An surface cold
front was moving across the southern Mississippi River. The latest
analysis are showing a band of MUCape of 1000J/kg+ stretching north
over Ms/Al, with a band of effective Bulk shear values of 45-60kts
stretching northeast along I-65, and a 50-60kt 850mb jet stretching
northeast over Al. A line of thunderstorms was stretching northeast
along and west of I-65, with the portion over Clarke to Butler
counties having showed a rapid eastward movement earlier in the
evening starting to disorganize as its associated cold pool
undercuts the lines inflow.

For the rest of tonight, northern areas of the forecast area
stretching from Wayne to Wilcox counties have been removed from the
current Tornado Watches issued earlier. South/east of there, enough
instability/shear is in place to continue the portion of the Tornado
Watch in effect for the forecast area and likely expand to the four
counties currently not under a watch later tonight. The Flash Flood
Watch for Wayne to Wilcox counties will be dropped, with the rain
shield generally east/south of this portion of the area. With strong
onshore flow on the coast, a High Risk of Rip Currents and High Surf
Advisory will continue into Thursday, with the High Surf dropping at
6am/11z as the coming cold front moves generally east of the coastal
portions of the forecast area and the strong onshore flow shifts
offshore.

Any residual rain should move east of the forecast area by
noontime/17z, with a cooler/drier airmass moving over the forecast
area as westerly low level flow shifts to more northwest to north.
Well above seasonal temperatures the last few days will fall to
below seasonal norms. High temperatures today ranging from the mid
60s to low 70s will fall into the around 60 to mid 60s range on
Friday. Low temperatures overnight tonight ranging from the upper
50s west of the Alabama River to low to mid 60s east will drop into
the mid to upper 40s Thursday night.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

     High Surf Advisory until 6 AM CDT early this morning for ALZ265-
     266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

     High Surf Advisory until 6 AM CDT early this morning for FLZ202-
     204-206.

MS...None.
GM...Small Craft Advisory until 6 AM CDT Friday for GMZ633>636.

     Small Craft Advisory until 4 AM CDT Saturday for GMZ630>632-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Mar 17, 10:17 PM CDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 PM CDT Wed Mar 17 2021

ALZ052-053-055-056-059-261-262-MSZ076-079-180415-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-Mobile Inland AL-Greene MS-George MS-
1017 PM CDT Wed Mar 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...NORTHERN MOBILE...NORTHWESTERN BALDWIN...
WASHINGTON...CENTRAL CLARKE...NORTHWESTERN ESCAMBIA...SOUTHWESTERN
CONECUH...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL
1115 PM CDT...

At 1016 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of Lucedale to Citronelle to 6 miles east
of Tibbie, and moving northeast at 55 mph.

Wind gusts of 45 to 55 mph will be possible with these storms.

Locations impacted include...
Monroeville, Jackson, Citronelle, Frisco City, Chatom, McCullough,
Peterman, Saint Stephens, Wagarville, Leroy, Gulfcrest, Deer Park,
Uriah, Whatley, Tibbie, Calvert, Mount Vernon, Excel, Fruitdale and
Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and southeastern Mississippi.

LAT...LON 3119 8719 3084 8861 3129 8848 3145 8833
      3180 8728
TIME...MOT...LOC 0316Z 241DEG 53KT 3094 8848 3110 8821 3133 8814
Special weather statement, Mar 17, 11:12 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
1112 PM CDT Wed Mar 17 2021

ALZ059-261>266-FLZ201-180500-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Escambia AL-Mobile Inland AL-Mobile Central AL-
Escambia Inland FL-
1112 PM CDT Wed Mar 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...CENTRAL BALDWIN...WESTERN ESCAMBIA AND
NORTHWESTERN ESCAMBIA COUNTIES UNTIL MIDNIGHT CDT...

At 1111 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles south of Chunchula to near Mobile Regional
Airport to near Big Point to 8 miles west of Petit Bois Island, and
moving northeast at 70 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Foley, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Robertsdale, Bayou La Batre, Creola, Loxley,
Chunchula and Stockton.

A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 600 AM CDT for northwestern Florida.

LAT...LON 3026 8818 3036 8819 3039 8840 3092 8830
      3126 8735 3097 8757 3031 8769 3041 8791
      3075 8793 3065 8793 3075 8804 3026 8809
      3033 8817 3025 8818 3025 8808 3023 8831
TIME...MOT...LOC 0411Z 241DEG 59KT 3088 8821 3072 8828 3056 8846 3021
8865

Black
Special weather statement, Mar 18, 12:02 AM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
1202 AM CDT Thu Mar 18 2021

ALZ055-056-180545-
Monroe AL-Conecuh AL-
1202 AM CDT Thu Mar 18 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE AND CENTRAL CONECUH COUNTIES UNTIL 1245 AM CDT...

At 1201 AM CDT, the strong thunderstorm was located 5 miles north of
Uriah, or 6 miles southwest of Frisco City, moving northeast at 35
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah, Excel and Repton.

A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.

LAT...LON 3171 8706 3166 8696 3152 8694 3126 8745
      3126 8748 3125 8751 3125 8753 3137 8764
      3172 8717
TIME...MOT...LOC 0501Z 235DEG 31KT 3138 8748

Black
Special weather statement, Mar 18, 12:07 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
1207 AM CDT Thu Mar 18 2021

ALZ265-180530-
Mobile Coastal AL-
1207 AM CDT Thu Mar 18 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 1230 AM CDT...

At 1206 AM CDT, the strong thunderstorm was located 9 miles southwest
of Coden, or 11 miles south of Bayou La Batre, moving northeast at 50
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Dauphin Island.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama.

LAT...LON 3025 8820 3025 8818 3032 8823 3036 8819
      3037 8823 3032 8826 3036 8826 3045 8811
      3033 8814 3026 8809 3026 8810 3032 8819
      3026 8818 3025 8808 3023 8831 3024 8828
TIME...MOT...LOC 0506Z 242DEG 42KT 3025 8831

Black
Special weather statement, Mar 18, 12:38 AM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
1238 AM CDT Thu Mar 18 2021

ALZ055>057-180615-
Monroe AL-Conecuh AL-Butler AL-
1238 AM CDT Thu Mar 18 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BUTLER...NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL
115 AM CDT...

At 1238 AM CDT, the strong thunderstorm was located 13 miles west of
Georgiana, or 16 miles north of Evergreen, moving northeast at 55
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Greenville.

A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.

LAT...LON 3183 8646 3152 8704 3163 8717 3183 8692
      3183 8691 3184 8691 3193 8680 3196 8660
      3192 8650
TIME...MOT...LOC 0538Z 233DEG 49KT 3167 8697

Black
Special weather statement, Mar 18, 12:59 AM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 AM CDT Thu Mar 18 2021

ALZ264-266-FLZ201-202-180645-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
1259 AM CDT Thu Mar 18 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES
UNTIL 145 AM CDT...

At 1259 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles south of Point Clear to 4 miles east of Fort
Morgan to 14 miles southeast of Dauphin Island, and moving northeast
at 55 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Foley, Orange Beach, Lillian, Magnolia Springs, Bon Secour,
Summerdale, Perdido Beach and Elberta.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama. A Tornado Watch also remains in effect until 600 AM CDT for
northwestern Florida.

LAT...LON 3026 8794 3024 8785 3026 8777 3030 8773
      3029 8775 3036 8783 3041 8782 3038 8784
      3041 8791 3071 8732 3032 8732 3033 8734
      3032 8733 3032 8739 3031 8738 3024 8782
      3024 8776 3023 8780 3023 8801
TIME...MOT...LOC 0559Z 239DEG 47KT 3034 8793 3023 8795 3007 8801

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:10 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington65 min
Mar 17, 8:07 PM CDTSpecial Weather StatementMOBChoctaw, Washington53 min
Mar 17, 8:31 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox44 min
Mar 17, 9:15 PM CDTSpecial Weather StatementMOBButler, Monroe, Wilcox45 min
Mar 17, 9:27 PM CDTSpecial Weather StatementMOBClarke, Monroe, Washington48 min
Mar 17, 9:55 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw50 min
Mar 17, 10:17 PM CDTSpecial Weather StatementMOBMonroe, Washington58 min
Mar 17, 10:31 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington44 min
Mar 17, 11:12 PM CDTSpecial Weather StatementMOBBaldwin, Mobile48 min
Mar 17, 11:28 PM CDTSpecial Marine WarningMOB92 min
Mar 18, 12:02 AM CDTSpecial Weather StatementMOBMonroe43 min
Mar 18, 12:07 AM CDTSpecial Weather StatementMOBMobile23 min
Mar 18, 12:32 AM CDTSevere Thunderstorm WarningMOBBaldwin28 min
Mar 18, 12:33 AM CDTSpecial Marine WarningMOB87 min
Mar 18, 12:38 AM CDTSpecial Weather StatementMOBButler37 min
Mar 18, 12:57 AM CDTSpecial Marine WarningMOB63 min
Mar 18, 1:48 AM CDTSpecial Marine WarningMOB87 min
Mar 18, 3:16 AM CDTSpecial Marine WarningMOB89 min
Mar 18, 4:00 AM CDTTornado WarningMOBCrenshaw30 min
Mar 18, 12:59 AM CDTSpecial Weather StatementMOBEscambia46 min
Mar 17, 7:43 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne6 hr
Mar 17, 8:22 PM CDTSevere Thunderstorm WarningMOBPerry, Stone38 min
Mar 17, 8:54 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone28 min
Mar 17, 9:17 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.